Alert archive / Kansas / River Flood Warnings in 2015

River Flood Warning 37, NWS Wichita, KS

May 28, 2015Reno County, Rice County, Kansas

NWS Wichita, KS issued this river flood warning at May 28, 2015, 3:52 AM CDT for Reno County, Rice County, Kansas. It took effect at May 29, 2015, 1:00 PM CDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
May 28, 2015, 3:52 AM CDT (08:52 UTC)
In effect from
May 29, 2015, 1:00 PM CDT
Expired
May 30, 2015, 7:00 PM CDT
In force
30 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

Counties Reno County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 101 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cow Creek (KS) at Lyons (LYNK1). The gauge peaked at 16.92 ft at May 27, 2015, 5:00 PM CDT.

actionminormoderate10152005/2805/2905/3005/3106/01
Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
24.7 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07143300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WGUS43 KICT 280852
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
352 AM CDT THU MAY 28 2015

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Cow Creek Near Lyons affecting Reno and Rice Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC155-159-282252-
/O.NEW.KICT.FL.W.0037.150529T1800Z-150531T0000Z/
/LYNK1.1.ER.150529T1800Z.150530T0000Z.150530T1200Z.UU/
352 AM CDT THU MAY 28 2015

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Cow Creek Near Lyons.
* From Friday afternoon until Saturday evening.
* At  3:46 AM Thursday the stage was 16.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday afternoon and 
  continue to rise to near 18.2 feet by Friday evening. The river 
  will fall below flood stage by Saturday morning.
* Impact...At 17.5 feet...Possible flooding of low lying roads 6 miles
  southeast of Lyons along county roads affecting 20th Road between 
  Avenue R and Avenue S, and on 22nd Road between Avenue Q and Avenue 
  V. Expect possible road closures at these sites. Flooding depends 
  on other surrounding tributary creeks running full. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Lyons           18.0  16.8  Thu 04 AM   17.7   18.0   17.5
    
&&
     
LAT...LON 3842 9847 3806 9797 3818 9792 3850 9836


$$
1 follow-up statement
249 
WGUS83 KICT 281344
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
844 AM CDT THU MAY 28 2015

...The flood warning is cancelled for the following river in 
Kansas...
 
  Cow Creek Near Lyons affecting Reno and Rice Counties.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC155-159-281414-
/O.CAN.KICT.FL.W.0037.000000T0000Z-150531T0000Z/
/LYNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
844 AM CDT THU MAY 28 2015

The Flood Warning is cancelled for
  The Cow Creek Near Lyons.
* At 8:30 AM Thursday the stage was 16.5 feet and steady.
* Flood stage is 18.0 feet.
* Forecast...The river will crest below flood stage at 17.3 feet 
  Friday evening.
* Impact...At 17.5 feet...Possible flooding of low-lying roads 6 miles
  southeast of Lyons along county roads affecting 20th Road between 
  Avenue R and Avenue S and on 22nd Road between Avenue Q and Avenue 
  V. Expect possible road closures at these sites. Flooding depends 
  on other surrounding tributary creeks running full. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Lyons           18.0  16.5  Thu 8 AM    17.0   17.3   16.5
    
&&
     
LAT...LON 3842 9847 3806 9797 3818 9792 3850 9836


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 28, 3:52 AM CDT, 0 minutes earlier.

Area forecast discussion, May 28, 3:52 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
352 AM CDT THU MAY 28 2015

.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)
ISSUED AT 348 AM CDT THU MAY 28 2015

SUMMARY: A FEW MORE ROUNDS OF SHOWERS/THUNDERSTORMS ARE EXPECTED
THROUGH FRIDAY NIGHT...WITH DRIER WEATHER FROM THE WEEKEND THROUGH
MID NEXT WEEK...ALONG WITH A WARMING TREND.

CHALLENGING FORECAST TODAY...WITH CURRENTLY MULTIPLE THUNDERSTORM
COMPLEXES AFFECTING THE CENTRAL/SOUTHERN PLAINS. ONE COMPLEX IS
CURRENTLY MOVING ACROSS THE FLINT HILLS CORRIDOR...AND ANOTHER IS
OVER THE RED RIVER REGION OF SOUTHWEST OK/NORTHERN TX. A BACK-
BUILDING MCS IS CURRENTLY FESTERING OVER SOUTHWEST KS. BEST GUESS
AT THIS POINT IS CURRENT MCS WILL PROGRESS EASTWARD OUT OF THE
FORECAST AREA BY AROUND 7 AM. HOWEVER...WITH CONTINUED 900-800MB
WARM ADVECTION AND MOISTURE TRANSPORT...THINKING OFF- AND-ON
ACTIVITY COULD FESTER OVER THE REST OF THE AREA THROUGH THE
MORNING IN WAKE OF THIS CURRENT MCS. FOR THIS
AFTERNOON/EVENING...HIGHEST CONFIDENCE FORECAST IS ANOTHER ROUND
OF STRONG/SEVERE CONVECTION FIRING ACROSS WESTERN PORTIONS OF
KS/OK IN THE VICINITY OF A DRYLINE/LEE TROUGH...AHEAD OF SHORTWAVE
ENERGY APPROACHING FROM THE SOUTHWEST. ACTIVITY MAY TEND TO
INITIATE A BIT EARLIER TODAY GIVEN EARLIER SHORTWAVE TIMING.
REGARDLESS...AS THESE STORMS PROGRESS EAST AND
MERGE/CLUSTER...ANOTHER COMPLEX OR TWO OF SHOWERS/THUNDERSTORMS IS
EXPECTED THIS EVENING OVERNIGHT OVER THE EASTERN HALF OF
KS....HIGHEST CONFIDENCE GENERALLY ALONG/WEST OF THE FLINT HILLS.
HIGHEST THREAT FOR SEVERE WEATHER WILL BE OVER WESTERN KS WHERE
BETTER INSTABILITY AND MID-LEVEL LAPSE RATES RESIDE. ALTHOUGH
ISOLATED SEVERE CANNOT BE RULED OUT OVER THE EASTERN HALF OF THE
STATE...PRIMARY THREAT WILL BE LOCALLY VERY HEAVY RAIN.

AFTER A POSSIBLE BREAK IN THE ACTION FRIDAY MORNING...A FINAL
ROUND OF SHOWERS/THUNDERSTORMS IS EXPECTED FRIDAY AFTERNOON-
NIGHT...AS A STRONG COLD FRONT APPROACHES FROM THE
NORTHWEST...AMIDST INCREASING UPPER SUPPORT. WHILE THE THREAT FOR
ORGANIZED/WIDESPREAD SEVERE WEATHER APPEARS LOW...A FEW SEVERE
STORMS ARE POSSIBLE. THE MAIN THREATS WILL LIKELY CONTINUE TO BE
LOCALLY VERY HEAVY RAIN.

KLEINSASSER

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 348 AM CDT THU MAY 28 2015

OTHER THAN THE POTENTIAL FOR LINGERING LIGHT SHOWERS OVER
EAST/SOUTHEAST KS SATURDAY...THERE IS HIGH CONFIDENCE THAT DRY
WEATHER WILL PREVAIL FROM THE WEEKEND THROUGH AT LEAST MID-
WEEK...AS UPPER RIDGING BUILDS ACROSS MID- AMERICA. AFTER A FEW
COOLER DAYS SAT- SUN...LOW-LEVEL THICKNESS VALUES SUPPORT A
WARMING TREND BY NEXT WEEK...WITH DAYTIME READINGS LIKELY CLIMBING
WELL INTO THE 80S BY TUE-WED...MAYBE EVEN APPROACHING 90F WEST OF
I-135. DEPENDING ON THE EVOLUTION OF A SOUTHERN MISSISSIPPI RIVER
VALLEY CLOSED LOW...MID/UPPER FLOW IS EXPECTED TO EVENTUALLY
BECOME MORE WEST/SOUTHWESTERLY ACROSS THE CENTRAL/SOUTHERN PLAINS
BY MID-LATE WEEK. THIS SUMMER-LIKE PATTERN FAVORS INCREASED
CHANCES FOR SHOWERS/THUNDERSTORMS...ESPECIALLY DURING THE EVENING-
OVERNIGHT HOURS FROM CENTRAL KS ON WEST/NORTHWARD.

KLEINSASSER

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1155 PM CDT WED MAY 27 2015

THE MAIN AVIATION FORECAST CONCERN CONTINUES TO BE THE
CONVECTION. STORMS HAVE MOVED INTO CENTRAL KANSAS AS OF 5Z AND
WILL CONTINUE TO MOVE INTO SOUTH CENTRAL KANSAS THROUGH 6Z AND
CONTINUE TO TRACK EASTWARD THROUGH THE OVERNIGHT HOURS...WITH
REGENERATION THROUGH THE OVERNIGHT HOURS. HAVE KEPT CONVECTION
WITH VCTS OR TSRA IN THE TAFS THROUGH MOST TERMINALS...WITH KCNU
GETTING IT TOWARDS MORNING. THERE WILL BE CHANCES FOR CONVECTION
TO PERSIST THROUGH THE MORNING AND THEN THROUGHOUT THE DAY AT
LEAST OFF AND ON. SOUTHEASTERLY WINDS WILL BECOME SOUTHERLY AND
INCREASE DURING THE DAY.

BILLINGS WRIGHT

&&

.HYDROLOGY...
ISSUED AT 348 AM CDT THU MAY 28 2015

WITH A FEW MORE ROUNDS OF SHOWERS/THUNDERSTORMS TO
GO...YESTERDAY'S DAY SHIFT MADE AN EXCELLENT DECISION TO HOIST A
FLASH FLOOD WATCH AREAWIDE THROUGH FRIDAY EARLY EVENING. ONLY
CHANGES MADE WERE TO START THE WATCH OVER SOUTHEAST KS NOW INSTEAD
OF AT 7 AM...AND TO EXTEND THE WATCH FOR MAINLY SOUTH-
CENTRAL/SOUTHEAST KS THROUGH FRIDAY NIGHT/EARLY SATURDAY MORNING.

KLEINSASSER

&&

.CLIMATE...
ISSUED AT 348 AM CDT THU MAY 28 2015

UNOFFICIALLY AS OF THIS WRITING...WICHITA MAY RAINFALL HAS
ACCUMULATED 11.69 INCHES...2ND ALL-TIME (SINCE 1889)...SURPASSING
11.22 INCHES IN MAY 1935. 1ST PLACE IS 13.14 INCHES IN MAY 2008.
WITH A FEW MORE ROUNDS OF THUNDERSTORMS EXPECTED THROUGH FRIDAY
EVENING...THIS RECORD MAY BE IN JEOPARDY. SALINA HAS STRONG
POTENTIAL TO BREAK INTO THE TOP 5 WETTEST MAY'S..AND CHANUTE HAS
POTENTIAL TO BREAK INTO THE TOP 10.

KLEINSASSER

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    78  65  78  61 /  50  60  60  60
HUTCHINSON      78  64  78  59 /  40  60  60  50
NEWTON          77  64  76  59 /  50  60  60  60
ELDORADO        78  65  77  61 /  50  60  60  60
WINFIELD-KWLD   79  66  79  62 /  50  60  60  60
RUSSELL         79  61  78  55 /  50  60  50  40
GREAT BEND      79  62  78  56 /  50  60  50  40
SALINA          79  64  78  58 /  50  60  50  50
MCPHERSON       78  64  77  58 /  50  60  60  50
COFFEYVILLE     80  67  79  64 /  60  50  60  70
CHANUTE         79  66  78  64 /  60  50  60  70
IOLA            79  66  78  63 /  60  50  60  70
PARSONS-KPPF    80  67  78  64 /  60  50  60  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ052-053-
067>072-082-083-091>096-098>100.

FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR KSZ032-033-047>051.

&&
Hazardous weather outlook, May 27, 10:43 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1043 PM CDT WED MAY 27 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-290345-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1043 PM CDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

DUE TO THE RECENT HEAVY RAINS...A HANDFUL OF COUNTY AND RIVER
FLOOD WARNINGS REMAIN IN EFFECT ACROSS PORTIONS OF
CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE
LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

THE CONTINUED THREAT OVERNIGHT IS HEAVY RAINFALL WITH A THREAT FOR
FLOODING ALREADY SATURATED GROUND. A STRONG STORM CANNOT BE RULED
OUT...BUT WIDESPREAD SEVERE WEATHER OVERNIGHT IS NOT EXPECTED.

FLOOD AND FLASH FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF
CENTRAL KANSAS DUE TO RAINS DURING THE EVENING AND EARLY OVERNIGHT
HOURS. PLEASE SEE THE LATEST FLASH FLOOD WARNINGS FOR MORE
DETAILS.  DO NOT DRIVE INTO FLOODED ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RIVER FLOODING WILL PERSIST THROUGH THURSDAY FOR THE NEOSHO RIVER
ACROSS FAR SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FLOOD
WARNINGS AND STATEMENTS FOR DETAILS.

AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH EARLY
SATURDAY...WITH PERIODIC EPISODES OF SHOWERS AND THUNDERSTORMS
AFFECTING THE AREA. THE GREATEST THREAT WITH THIS ACTIVITY WILL
BE THE POTENTIAL FOR ADDITIONAL HEAVY RAIN...WHICH COULD LEAD TO
RENEWED FLOODING CONCERNS. ADDITIONALLY...WHILE ORGANIZED SEVERE
WEATHER APPEARS UNLIKELY...A HANDFUL OF STRONG TO SEVERE STORMS
ARE POSSIBLE THROUGH FRIDAY EVENING.

THOSE WITH OUTDOOR PLANS THROUGH THIS WEEK SHOULD CLOSELY MONITOR
THE LATEST WEATHER CONDITIONS...ESPECIALLY THOSE ALONG RIVERS AND
STREAMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

BDK/BILLINGS WRIGHT

In the hours before

Special weather statement, May 28, 1:29 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
129 AM CDT THU MAY 28 2015

KSZ067-068-083-280700-
SEDGWICK KS-HARVEY KS-RENO KS-
129 AM CDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 200 AM CDT

* AT 126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER MOUNT HOPE...MOVING EAST AT 30
  MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 40 TO 50 MPH
WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...NEWTON...PARK CITY...VALLEY CENTER...HESSTON...MAIZE...
  HALSTEAD...NORTH NEWTON...SEDGWICK...COLWICH...HAVEN...BURRTON...
  MOUNT HOPE...ANDALE...BENTLEY...CHENEY STATE PARK AND CHENEY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3774 9787 3817 9768 3817 9727 3768 9736
TIME...MOT...LOC 0626Z 256DEG 24KT 3786 9762

RITZMAN
Special weather statement, May 28, 1:30 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
130 AM CDT THU MAY 28 2015

KSZ093-280700-
COWLEY KS-
130 AM CDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 200 AM CDT

* AT 129 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER ARKANSAS CITY...MOVING
  NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 40 TO 50 MPH
WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...WINFIELD...BURDEN...DEXTER...MAPLE CITY AND
  STROTHER FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3710 9713 3739 9681 3700 9653 3700 9707
TIME...MOT...LOC 0629Z 241DEG 22KT 3706 9700

RITZMAN
Special weather statement, May 28, 1:35 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
135 AM CDT THU MAY 28 2015

KSZ092-093-280700-
SUMNER KS-COWLEY KS-
135 AM CDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 200 AM CDT

* AT 132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 6 MILES SOUTHEAST
  OF WELLINGTON...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WINFIELD...WELLINGTON...BELLE PLAINE...OXFORD...UDALL...GEUDA
  SPRINGS...RIVERDALE AND WELLINGTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3720 9752 3748 9736 3748 9728 3733 9688
      3708 9716
TIME...MOT...LOC 0632Z 217DEG 27KT 3722 9729

RITZMAN
Special weather statement, May 28, 1:52 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
152 AM CDT THU MAY 28 2015

KSZ069-083-092-093-280715-
SEDGWICK KS-SUMNER KS-BUTLER KS-COWLEY KS-
152 AM CDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 215 AM CDT

* AT 151 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER BELLE PLAINE...MOVING NORTHEAST
  AT 40 MPH.

WIND GUSTS UP TO 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...DERBY...ANDOVER...HAYSVILLE...MULVANE...ROSE HILL...
  CLEARWATER...DOUGLASS...BELLE PLAINE...UDALL...WEST WICHITA...
  MCCONNELL AIR FORCE BASE...SOUTH WICHITA...WICHITA EISENHOWER
  NATIONAL AIRPORT...RIVERDALE AND OAKLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3730 9717 3739 9751 3771 9748 3758 9691
TIME...MOT...LOC 0651Z 220DEG 35KT 3741 9723

RITZMAN
Special weather statement, May 28, 2:04 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
204 AM CDT THU MAY 28 2015

KSZ069-093-094-098-280730-
CHAUTAUQUA KS-ELK KS-BUTLER KS-COWLEY KS-
204 AM CDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHWESTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 230 AM CDT

* AT 201 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR BURDEN...OR 14 MILES EAST OF
  WINFIELD...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 40 TO 50 MPH
WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WINFIELD...CEDAR VALE...BURDEN...DEXTER...GRENOLA...ATLANTA...
  LATHAM...CAMBRIDGE AND WINFIELD CITY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3730 9704 3762 9678 3730 9620 3700 9652
      3700 9655
TIME...MOT...LOC 0701Z 225DEG 39KT 3726 9670

RITZMAN
Special weather statement, May 28, 2:49 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
249 AM CDT THU MAY 28 2015

KSZ070-280815-
GREENWOOD KS-
249 AM CDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 315 AM CDT

* AT 247 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF EUREKA...MOVING
  NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 40 TO 50 MPH
WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...HAMILTON...EUREKA CITY LAKE...THRALL AND EUREKA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3767 9637 3776 9653 3790 9653 3809 9646
      3809 9636 3811 9636 3801 9605
TIME...MOT...LOC 0747Z 204DEG 25KT 3781 9643

RITZMAN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:58 PM CDTSpecial Weather StatementICTBarton62 min
May 27, 9:51 PM CDTAreal Flood WarningICTBarton4 hr
May 27, 10:13 PM CDTSpecial Weather StatementICTBarton32 min
May 27, 10:26 PM CDTFlash Flood WarningICTBarton4 hr
May 27, 11:00 PM CDTSpecial Weather StatementICTBarton30 min
May 27, 11:21 PM CDTAreal Flood WarningICTRice3 hr
May 28, 12:08 AM CDTSpecial Weather StatementICTRice37 min
May 28, 12:47 AM CDTFlash Flood WarningICTReno, Rice4 hr
May 28, 1:03 AM CDTSpecial Weather StatementICTHarvey27 min
May 28, 1:29 AM CDTSpecial Weather StatementICTHarvey31 min
May 28, 1:30 AM CDTSpecial Weather StatementICTCowley30 min
May 28, 1:35 AM CDTSpecial Weather StatementICTSumner25 min
May 28, 1:52 AM CDTSpecial Weather StatementICTSedgwick23 min
May 28, 2:04 AM CDTSpecial Weather StatementICTCowley26 min
May 28, 2:11 AM CDTAreal Flood WarningICTRice9 hr
May 28, 2:28 AM CDTAreal Flood WarningICTBarton9 hr
May 28, 2:49 AM CDTSpecial Weather StatementICTGreenwood26 min
May 28, 3:13 AM CDTAreal Flood WarningICTButler, Harvey, Marion, Sedgwick8 hr
May 28, 4:26 AM CDTAreal Flood WarningICTChautauqua, Cowley8 hr
May 28, 9:56 AM CDTAreal Flood WarningICTReno, Rice24 hr
May 28, 10:33 AM CDTSpecial Weather StatementICTLabette27 min
May 28, 10:48 AM CDTAreal Flood WarningICTChautauqua4 hr
May 28, 10:57 AM CDTAreal Flood WarningICTLabette, Montgomery4 hr
May 28, 11:41 AM CDTAreal Flood WarningICTWilson4 hr
May 28, 2:27 PM CDTAreal Flood WarningICTChautauqua4 hr
May 28, 6:22 PM CDTAreal Flood WarningICTChautauqua18 hr

Nearby

River Flood Warnings in Kansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.